MAUDE Adverse Event Report: GYNESONICS SONATA RADIOFREQUENCY ABLATION HANDPIECE; COAGULATOR-CUTTER, ENDOSCOPIC, UNIPOLAR (AND ACCESSORIES)

GYNESONICS SONATA RADIOFREQUENCY ABLATION HANDPIECE; COAGULATOR-CUTTER, ENDOSCOPIC, UNIPOLAR (AND ACCESSORIES)
Model Number RFA-002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 12/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during a patient underwent a sonata procedure on (b)(6) 2025, and was treated 10 days later for a bowel perforation.The initial procedure was performed concomitantly with dilation and curettage and the physician reported experiencing issues with dilation.It was determined at the time during an ultrasound that the patient´s posterior fibroid (approx.6cm) was displacing the endometrial cavity anteriorly.After successfully dilating the internal os, the physician was able to complete 2 ablations (3.9 x 3.2 and 3.5 and 2.6) with the sonata system.There were no perceived issues at the end of the procedure and the patient was sent home that day.Later the patient returned and a 1cm perforation of proximal ileus was observed.The pathology report showed that there was no significant spillage of succus, there was a fibrinous rind around the perforation and a six centimeter segment of small bowel resected and side to side functional end to end staple anastomosis was created.Bruising of the short segment of the proximal sigmoid colon was observed and no full thickness injury was identified at this area.Reminded of the sigmoid colon was healthy and without concern for injury.Inside the pelvis serosanguinous fluid was observed.No other information available.

Brand Name
SONATA RADIOFREQUENCY ABLATION HANDPIECE
Common Device Name
COAGULATOR-CUTTER, ENDOSCOPIC, UNIPOLAR (AND ACCESSORIES)
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
CR   20102
MDR Report Key24198943
Report Number3005875675-2026-00001
Device Sequence Number12139735
Product Code KNF
UDI-Device Identifier10817929020371
UDI-Public10817929020371
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K211535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRFA-002
Device Catalogue NumberRFA-002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown